MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6640004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via manufacturing representative regarding patient with implant product which was fastened to t3-iliac was removed.Iliac part was the primary reason for buttock pain, so all was removed.Procedure used s5 was inserted into iliac screw was attempted for removal.Event occurred intra-op.It was reported that the tip of the reported driver was broken.There was osteosclerosis around the screw placement.Though the reported screw driver tip was broken the iliac skin was shaved and the screw was removed somehow, the original purpose was achieved.No device fragments left in patient.Additionally regarding the driver breakage, osteosclerosis around iliac screw was considered to be the reason, so the tip of screw driver was broken.The surgeon also consented to the occurrence of the event.No further patient symptoms or complications were reported.No health damage to patient.Devices will be returned.Update 2020-oct-29; the pe has been reported to have two drivers damaged during reoperation.However, this case has been re-operated, and the f4.75 rod was broken and the f5.5 rod was broken in this reoperation.It was reported that one of the set screws of the x10 cross link (fix type) installed on the f4.75 rod backed out and the arm of the x10 cross link (multi-span) was damaged.Therefore, added pli30 for f4.75 rods, pli40 for f5.5 rods, pli50 for x10 (4.75), and pli60 for x10 (5.5).Pli70 was added for reoperation.
 
Additional Manufacturer Narrative
H3: product analysis #: (b)(4).Lot#: nm15d025 visually confirmed that the instrument tip has been broken/sheared off, consistent with interface during usage.Inspection of the shaft diameter and material hardness confirmed conformance to print specification.Optical fracture surface analysis reveals a fairly flat fracture surface, consistent with torsional overload.The above findings are consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via manufacturing representative regarding patient with implant product which was fastened to t3-iliac was removed.Iliac part was the primary reason for buttock pain, so all was removed.Procedure used s5 was inserted into iliac screw was attempted for removal.Event occurred intra-op.It was reported that the tip of the reported driver was broken.There was osteosclerosis around the screw placement.Though the reported screw driver tip was broken the iliac skin was shaved and the screw was removed somehow, the original purpose was achieved.No device fragments left in patient.Additionally regarding the driver breakage, osteosclerosis around iliac screw was considered to be the reason, so the tip of screw driver was broken.The surgeon also consented to the occurrence of the event.No further patient symptoms or complications were reported.No health damage to patient.Devices will be returned.The pe has been reported to have two drivers damaged during reoperation.However, this case has been re-operated, and the f4.75 rod was broken and the f5.5 rod was broken in this reoperation.It was reported that one of the set screws of the x10 cross link (fix type) installed on the f4.75 rod backed out and the arm of the x10 cross link (multi-span) was damaged.Therefore, added pli30 for f4.75 rods, pli40 for f5.5 rods, pli50 for x10 (4.75), and pli60 for x10 (5.5).Devices were discarded by customer.Pli70 was added for reoperation.; no problems have been reported with the pli70.Accidentally created an extra pli.

Brand Name
CD HORIZON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10799315
Report Number1030489-2020-01596
Device Sequence Number14402866
Product Code LXH
UDI-Device Identifier00643169492509
UDI-Public00643169492509
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6640004
Device Catalogue Number6640004
Device Lot NumberNM15D025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;